Texas, 2015High Wind in Texas, December 22 to 24, 2015
December 22 to 24, 2015 · NWS MAF · 4 events in 1 county or zone
Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 21, 10:12 PM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Dec 21, 10:12 PM MST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1112 PM CST MON DEC 21 2015
.AVIATION...
06Z TAF issuance
Light wind overnight will pick up out of the W/SW tomorrow and may
become a little gusty during the afternoon. Will be VFR with
increasing high clouds.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Tuesday morning through Wednesday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Tuesday morning through Wednesday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
29Hazardous weather outlook, Dec 22, 2:21 AM MST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST TUE DEC 22 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
321 AM CST TUE DEC 22 2015 /221 AM MST TUE DEC 22 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN
CORRIDOR AND WESTERN PORTIONS OF THE UPPER TRANS PECOS THIS
AFTERNOON THROUGH WEDNESDAY. EXPECT SOUTHWEST WINDS 25 TO 35 MPH
WITH GUSTS UP TO 55 MPH IN THESE AREAS.
A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON THROUGH WEDNESDAY DUE TO ANTICIPATED SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.
VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND GUSTY
WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON
ACROSS MUCH OF THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
UPPER TRANS PECOS THROUGH WEDNESDAY AFTERNOON.
AN UPPER LEVEL STORM SYSTEM COULD BRING SIGNIFICANT PRECIPITATION
TO THE REGION LATE THIS CHRISTMAS WEEKEND WITH RAIN OR SNOW
POSSIBLE. PLEASED STAY TUNED TO THE LATEST FORECAST, ESPECIALLY IF
TRAVELING LATE THIS HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- December 22, 3:00 AM MST to December 24, 5:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- RAWS
Very strong winds occurred at the Guadalupe Peak RAWS site for an extended period of time. All of the wind gusts of 70 to 77 mph occurred on 12/22/15 and 12/23/15.
High Wind, Guadalupe Mountains of Culberson County
- When
- December 22, 9:08 AM MST to December 23, 11:53 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
High Wind, Guadalupe Mountains of Culberson County
- When
- December 22, 10:00 AM MST to December 23, 3:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
High Wind, Guadalupe Mountains of Culberson County
- When
- December 22, 11:51 AM MST to December 23, 7:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kentucky, December 22, 201514 events
- Dense Fog in Illinois, December 22, 201513 events
- Heavy Snow in Idaho, December 22 to 24, 201512 events
- Winter Storm in North Dakota, December 22 to 23, 20159 events
- Flash Flooding and Flooding in South Carolina, December 22, 2015$11,000 · 6 events
- Heavy Snow and Winter Weather in Washington, December 22 to 24, 20157 events
- Dense Fog in Virginia, December 22 to 23, 20156 events
- Dense Fog in Maryland, December 22 to 23, 20155 events
- Dense Fog in Missouri, December 22, 20155 events
- Heavy Snow in Oregon, December 22 to 24, 20155 events
- Damaging Winds and Lightning Strike in Florida, December 22, 2015$9,000 · 50 kt wind · 4 events
- Heavy Snow in North Dakota, December 22 to 23, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606663, 606665, 606664, 606668.